Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 62, NWS Tulsa, OK

April 23, 2008Benton County, Madison County, Washington County, Arkansas; Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Apr 23, 2008, 6:12 PM CDT for Benton County, Madison County, Washington County, Arkansas; Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2008, 6:12 PM CDT (23:12 UTC)
Expired
Apr 24, 2008, 6:15 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:42 PM CDTFLASH FLOOD2 E Ketchum, OKSTREET FLOODING IN THE KETCHUM AREA
Apr 23, 7:04 PM CDTFLASH FLOODJapton, ARWATER OVER ROADWAYS DUE TO HEAVY RAIN
Apr 23, 10:59 PM CDTFLASH FLOODWitter, AR2 TO 3 INCHES OF WATER COVERING PRIMARY ROADS IN WITTER. ADDITIONAL REPORTS OF FLOODING IN HINDSVILLE AND MUCH OF THE SOUTHEAST PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 232312
FFWTSA
ARC007-087-143-OKC001-021-041-240515-
/O.NEW.KTSA.FF.W.0062.080423T2312Z-080424T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  BENTON COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1215 AM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
  SOUTHEAST OF OAKS TO 6 MILES WEST OF FARMINGTON TO 4 MILES SOUTH OF
  WITTER...MOVING NORTH AT 5 MPH. RADAR INDICATES THAT 1 TO 2 INCHES 
  OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE 
  THROUGH 1215 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...ELKINS...FAYETTEVILLE...LEACH...JAPTON...TWIN OAKS...
  KANSAS...WEST SILOAM SPRINGS...WESLEY...SILOAM SPRINGS...AURORA...
  COLCORD...TONTITOWN...SPRINGDALE...GENTRY...SPRINGTOWN...
  HUNTSVILLE...HIGHFILL...KINGSTON...HINDSVILLE...CAVE SPRINGS...
  LOWELL...DECATUR...CHLOETA...MARBLE...JAY...FORUM...MAYSVILLE...WAR
  EAGLE...CLIFTY...ROGERS...BENTONVILLE AND GRAVETTE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3631 9387 3616 9357 3616 9354 3613 9354
      3611 9345 3578 9352 3576 9448 3606 9454
      3603 9493 3654 9502
TIME...MOT...LOC 2312Z 187DEG 7KT 3616 9482 3608 9434
          3589 9367

$$
4 follow-up statements
000 
WGUS74 KTSA 240011
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT WED APR 23 2008

ARC007-087-143-OKC001-021-041-240515-
/O.CON.KTSA.FF.W.0062.000000T0000Z-080424T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-BENTON AR-MADISON AR-DELAWARE OK-ADAIR OK-CHEROKEE OK-
710 PM CDT WED APR 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHEASTERN CHEROKEE...NORTHERN ADAIR...SOUTHERN DELAWARE...
MADISON...BENTON AND WASHINGTON COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF TWIN OAKS TO 2 MILES SOUTH OF HIGHFILL TO 3 MILES NORTH OF 
AURORA...MOVING NORTH AT 10 MPH. ADDITIONAL SHOWERS AND 
THUNDERSTORMS WERE DETECTED IN EAST CENTRAL OKLAHOMA. THESE 
THUNDERSTORMS WERE ALSO MOVING TO THE NORTHEAST AT 15 MILES PER HOUR 
AND WILL MOVE INTO THE WARNED AREA BY 8 PM. RADAR INDICATES THAT 1.5 
TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL 
BE POSSIBLE THROUGH 1215 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE SPRINGDALE...SPRINGTOWN...GENTRY...HIGHFILL...KINGSTON...
HUNTSVILLE...HINDSVILLE...CAVE SPRINGS...LOWELL...DECATUR...MARBLE...
CHLOETA...FORUM...JAY...MAYSVILLE...WAR EAGLE...CLIFTY...ROGERS...
GRAVETTE AND BENTONVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3631 9387 3616 9357 3616 9354 3613 9354
      3611 9345 3578 9352 3576 9448 3606 9454
      3603 9493 3654 9502
TIME...MOT...LOC 0010Z 189DEG 12KT 3629 9488 3623 9436
          3604 9369

$$
000 
WGUS74 KTSA 240102
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED APR 23 2008

ARC007-087-143-OKC001-021-041-240515-
/O.CON.KTSA.FF.W.0062.000000T0000Z-080424T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-BENTON AR-MADISON AR-DELAWARE OK-ADAIR OK-CHEROKEE OK-
802 PM CDT WED APR 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHEASTERN CHEROKEE...NORTHERN ADAIR...SOUTHERN DELAWARE...
MADISON...BENTON AND WASHINGTON COUNTIES...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF JAY TO LINCOLN TO 4 MILES NORTH OF BOSTON...MOVING NORTH
AT 20 MPH. RADAR INDICATES THAT 1.5 TO 2.5 INCHES OF RAIN HAS 
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1215 
AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE WATTS...WITTER...PRAIRIE GROVE...COLCORD...JAPTON...
CHLOETA...GREENLAND...WEST SILOAM SPRINGS...ELKINS...JAY...SILOAM
SPRINGS...AURORA...WESLEY...FARMINGTON...FAYETTEVILLE...KINGSTON...
HUNTSVILLE...GENTRY...MAYSVILLE...HINDSVILLE...SPRINGTOWN...
TONTITOWN...MARBLE...DECATUR...SPRINGDALE...HIGHFILL...FORUM...
CLIFTY...LOWELL...GRAVETTE...CAVE SPRINGS...WAR EAGLE...ROGERS AND
BENTONVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3631 9387 3616 9357 3616 9354 3613 9354
      3611 9345 3578 9352 3576 9448 3606 9454
      3603 9493 3654 9502
TIME...MOT...LOC 0102Z 199DEG 19KT 3634 9484 3595 9442
          3590 9359

$$
000 
WGUS74 KTSA 240311
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT WED APR 23 2008

ARC007-087-143-OKC001-021-041-240515-
/O.CON.KTSA.FF.W.0062.000000T0000Z-080424T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-BENTON AR-MADISON AR-DELAWARE OK-ADAIR OK-CHEROKEE OK-
1011 PM CDT WED APR 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHEASTERN CHEROKEE...NORTHERN ADAIR...SOUTHERN DELAWARE...
MADISON...BENTON AND WASHINGTON COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF SCRAPER TO 5 MILES WEST OF WEST FORK TO 4 MILES SOUTH OF
WITTER...MOVING NORTH AT 20 MPH. RADAR INDICATES THAT 2 TO 3 INCHES
OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH 1215 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE PRAIRIE GROVE...CINCINNATI...OAKS...LEACH...WITTER...
JAPTON...WATTS...GREENLAND...TWIN OAKS...ELKINS...KANSAS...
FARMINGTON...AURORA...WESLEY...WEST SILOAM SPRINGS...FAYETTEVILLE...
SILOAM SPRINGS...COLCORD...KINGSTON...HUNTSVILLE...TONTITOWN...
CHLOETA...GENTRY...HINDSVILLE...SPRINGTOWN...MARBLE...SPRINGDALE...
HIGHFILL...JAY...FORUM...CAVE SPRINGS...DECATUR...MAYSVILLE...
LOWELL...CLIFTY...WAR EAGLE...GRAVETTE...ROGERS AND BENTONVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3631 9387 3616 9355 3613 9354 3611 9345
      3578 9352 3576 9448 3606 9454 3603 9493
      3652 9502
TIME...MOT...LOC 0311Z 199DEG 19KT 3615 9490 3594 9426
          3590 9368

$$
000 
WGUS54 KTSA 240509
FFWTSA
ARC007-087-143-OKC001-021-041-241115-
/O.EXT.KTSA.FF.W.0062.000000T0000Z-080424T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
  MADISON COUNTY IN NORTHWEST ARKANSAS
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 615 AM CDT

* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES
  SOUTHEAST OF WAR EAGLE TO 8 MILES SOUTHEAST OF KINGSTON...MOVING   
  NORTHEAST AT 25 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN    
  HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE         
  THROUGH 615 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN          
  THROUGH 1 AM CDT INCLUDE...FORUM...CLIFTY AND MARBLE.              
  ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE WARNED AREA 
  OVERNIGHT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3631 9387 3616 9355 3613 9354 3611 9345
      3578 9352 3576 9448 3606 9454 3603 9493
      3652 9502
TIME...MOT...LOC 0506Z 216DEG 25KT 3624 9388 3597 9341

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:49 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 23, 2:49 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT WED APR 23 2008

.DISCUSSION...
SEVERE WEATHER AND HEAVY RAINFALL CONCERNS HIGHLIGHT THE FORECAST
OVER THE NEXT 24 HOURS.

A VERY MUDDLED SURFACE PATTERN EXISTS OVER THE SRN PLAINS...WITH A
WEAK STATIONARY FRONT NOTED NEAR THE RED RIVER AND A CONVECTIVELY
INDUCED BOUNDARY STRETCHED ACROSS SRN KS INTO SRN MO. THE BULK OF
THE CONVECTION HAS REMAINED TO OUR W AND N THROUGH
MID-AFTERNOON...BUT WE/RE BEGINNING TO SEE SCATTERED DEVELOPMENT
OVER ERN OK AND WRN AR WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE
AND UNCAPPED. AS SYNOPTIC-SCALE LIFT INCREASES AHEAD OF THE
APPROACHING MID-LEVEL SHORTWAVE (CURRENTLY MOVING INTO THE TX
PANHANDLE)...CONVECTION IS EXPECTED TO EXPAND IN COVERAGE ACROSS ERN
OK THIS EVENING. THIS ACTIVITY SHOULD BE MAINTAINED BY A
STRENGTHENING 40-50KT SLY/SWLY LOW-LEVEL JET...WITH CONVECTION
EVENTUALLY DEVELOPING INTO NW AR LATE THIS EVENING AND OVERNIGHT.

FORECAST CONVECTIVE PARAMETERS SUGGEST THAT THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL LATE THIS AFTERNOON AND INTO THE
EVENING...ALTHOUGH FOCUS MAY SHIFT TO MORE OF A HEAVY RAINFALL
SCENARIO OVERNIGHT. BOTH THE GFS AND NAM ARE SUFFERING FROM
CONVECTIVE FEEDBACK...WITH THE GFS CONSISTENT IN BLOWING UP A QPF
BULLSEYE OVER SE OK WHILE THE NAM IS FARTHER N ACROSS NE OK. THESE
FEEDBACK SIGNALS...HOWEVER...ARE OFTEN INDICATIVE OF THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY IF SEEN IN SUBSEQUENT RUNS. GIVEN
THE STRONG LOW-LEVEL JET AND GRADUALLY INCREASING PRECIPITABLE WATER
VALUES...WON/T BE SURPRISED TO SEE THE ACTIVITY DEVELOP INTO ONE OR
MORE MCS/S AND THEY TRACK ACROSS THE FORECAST AREA. HIGHEST FLASH
FLOOD POTENTIAL WILL BE ACROSS FAR NE OK AND NW AR WHERE FLASH FLOOD
GUIDANCE VALUES ARE THE LOWEST (AND HPC QPF GUIDANCE THE
HIGHEST)...BUT WENT AHEAD WITH A FLASH FLOOD WATCH FOR THE ENTIRE
AREA TONIGHT THROUGH THURSDAY MORNING GIVEN THE UNCERTAINTY WHERE
THE HEAVY RAINFALL WILL EVENTUALLY MATERIALIZE.

THUNDERSTORMS SHOULD BE EXITING NW AR BY MID-LATE MORNING ON
THURSDAY. DROPPED POPS DOWN TO SLIGHT CHANCE BY THE AFTERNOON...AS
THE ATMOSPHERE WILL LIKELY REMAIN CAPPED.

MODELS CONSISTENT WITH TIMING OF NEXT COLD FRONT...WHICH SHOULD
APPROACH THE REGION FRIDAY MORNING AND QUICKLY MOVE THROUGH BY
FRIDAY AFTERNOON. WOULD EXPECT CONVECTION TO DEVELOP NEAR THE
FRONTAL BOUNDARY...AND SEVERE WEATHER APPEARS POSSIBLE...ESPECIALLY
OVER SE OK/WRN AR WHERE BETTER MOISTURE WILL RESIDE.

EXTENDED...SATURDAY THROUGH WEDNESDAY
ECMWF/GFS IN GOOD AGREEMENT THAT BROAD CYCLONIC FLOW WILL DEVELOP
OVER MUCH THE PLAINS INTO THE OH/TN/MS RIVER VALLEYS OVER THE
WEEKEND. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY...WITH COOLER AND DRIER WEATHER EXPECTED FOR
SUNDAY/MONDAY. A WARMING TREND WILL ENSUE THROUGH THE MIDDLE OF NEXT
WEEK AS MID-LEVEL HEIGHTS RISE AND SLY FLOW RETURNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  82  66  75 /  80  30  20  30
FSM   64  81  63  74 /  80  60  10  50
MLC   66  82  66  75 /  90  20  10  40
BVO   63  81  63  73 /  80  30  20  30
FYV   61  77  61  71 /  90  70  10  50
BYV   61  75  62  70 /  90  80  10  50
MKO   63  80  65  74 /  90  50  10  40
MIO   62  80  64  71 /  80  50  20  40
F10   65  81  65  74 /  80  30  10  40
HHW   65  82  65  77 /  90  30  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...03
LONG TERM....18

In the hours before

Special weather statement, Apr 23, 5:39 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT WED APR 23 2008

OKZ049-232315-
PUSHMATAHA OK-
539 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PUSHMATAHA

AT 539 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF KOSOMA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...MOYERS...FINLEY...
KOSOMA...SNOW...STANLEY...TUSKAHOMA...KIAMICHI...EUBANKS...DUNBAR AND
SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3427 9576 3457 9563 3460 9558 3459 9553
      3464 9552 3469 9542 3469 9513 3426 9533
TIME...MOT...LOC 2239Z 189DEG 19KT 3435 9556
Special weather statement, Apr 23, 5:40 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT WED APR 23 2008

OKZ071-073-074-232345-
HASKELL OK-MCINTOSH OK-PITTSBURG OK-
540 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH...WESTERN HASKELL AND NORTHEASTERN PITTSBURG

AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF CANADIAN...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ENTERPRISE...EUFAULA...
CHECOTAH...ONAPA...RENTIESVILLE...CROWDER...QUINTON...CANADIAN AND
COUNCIL HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3552 9535 3508 9537 3511 9572 3556 9569
      3556 9566
TIME...MOT...LOC 2240Z 189DEG 19KT 3518 9557
Special weather statement, Apr 23, 5:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT WED APR 23 2008

OKZ053-232345-
CHOCTAW OK-
542 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 542 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF HUSKEY...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...SAWYER...
FORT TOWSON...SWINK...MESSER...HUSKEY AND FALLON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3387 9548 3389 9549 3412 9551 3416 9520
      3415 9515 3393 9516 3395 9523 3390 9523
      3388 9531 3385 9534
TIME...MOT...LOC 2242Z 189DEG 19KT 3395 9525
Special weather statement, Apr 23, 5:43 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT WED APR 23 2008

OKZ058-232330-
OTTAWA OK-
543 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OTTAWA

AT 543 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF PICHER TO OTTAWA...MOVING
NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MIAMI...COMMERCE...WYANDOTTE...OTTAWA...PEORIA...
QUAPAW...CARDIN AND PICHER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3700 9474 3700 9463 3698 9460 3678 9460
      3675 9481 3700 9494 3701 9492 3701 9476
TIME...MOT...LOC 2243Z 217DEG 22KT 3708 9486 3686 9475
Local storm report, Apr 23, 5:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             LINCOLN                 35.95N 94.42W
04/23/2008  E0.75 INCH       WASHINGTON         AR   AMATEUR RADIO

&&

DMJ
Local storm report, Apr 23, 6:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             EUFAULA                 35.29N 95.58W
04/23/2008  E0.75 INCH       MCINTOSH           OK   LAW ENFORCEMENT

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:14 PM CDTSpecial Weather StatementTSASebastian31 min
Apr 22, 7:45 PM CDTSevere Thunderstorm WarningTSACrawford35 min
Apr 22, 8:10 PM CDTSevere Thunderstorm WarningTSAFranklin37 min
Apr 23, 1:16 PM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington23 hr
Apr 23, 3:12 PM CDTSpecial Weather StatementTSACarroll33 min
Apr 23, 3:16 PM CDTSevere Thunderstorm WarningTSACarroll29 min
Apr 23, 4:51 PM CDTSpecial Weather StatementTSASebastian54 min
Apr 23, 5:02 PM CDTSevere Thunderstorm WarningTSAWashington43 min
Apr 23, 5:54 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington66 min
Apr 22, 7:06 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg42 min
Apr 23, 2:54 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington36 min
Apr 23, 3:20 PM CDTSpecial Weather StatementTSAOkmulgee40 min
Apr 23, 3:30 PM CDTSevere Thunderstorm WarningTSAAdair45 min
Apr 23, 3:56 PM CDTSpecial Weather StatementTSAOkmulgee, Tulsa64 min
Apr 23, 4:09 PM CDTSevere Thunderstorm WarningTSAPushmataha66 min
Apr 23, 4:25 PM CDTSpecial Weather StatementTSACraig, Ottawa65 min
Apr 23, 4:43 PM CDTSpecial Weather StatementTSAAdair62 min
Apr 23, 4:47 PM CDTFlash Flood WarningTSAAdair4 hr
Apr 23, 4:52 PM CDTSpecial Weather StatementTSAWashington53 min
Apr 23, 4:56 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington36 min
Apr 23, 4:57 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore63 min
Apr 23, 5:39 PM CDTSpecial Weather StatementTSAPushmataha36 min
Apr 23, 5:40 PM CDTSpecial Weather StatementTSAMcIntosh65 min
Apr 23, 5:42 PM CDTSpecial Weather StatementTSAChoctaw63 min
Apr 23, 5:43 PM CDTSpecial Weather StatementTSAOttawa47 min
Apr 23, 5:45 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Apr 23, 5:46 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore59 min
Apr 23, 6:29 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah46 min
Apr 23, 6:34 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha46 min
Apr 23, 6:39 PM CDTSevere Thunderstorm WarningTSAMuskogee38 min
Apr 23, 6:54 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee66 min
Apr 23, 6:56 PM CDTSevere Thunderstorm WarningTSAWagoner49 min

Nearby

Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.